Alert archive / Alaska / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Anchorage, AK

January 6, 2007

NWS Anchorage, AK issued this wind chill advisory at Jan 6, 2007, 11:25 AM AKST. It took effect at Jan 7, 2007, 12:00 AM AKST. It was in force for 66 min.

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 11:25 AM AKST (20:25 UTC)
In effect from
Jan 7, 2007, 12:00 AM AKST
Expired
Jan 7, 2007, 1:06 AM AKST
In force
66 min
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 070125
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
425 PM AST SAT JAN 6 2007


AKZ155-071330-
/X.NEW.PAFC.WC.Y.0002.070107T0900Z-070107T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
425 PM AST SAT JAN 6 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM AST
SUNDAY. NORTHWEST WINDS INCREASING TO 10 TO 20 MPH AFTER MIDNIGHT
COMBINED WITH COLD TEMPERATURES WILL CREATE WIND CHILLS OF 30 TO
45 BELOW...COLDEST ALONG THE COAST. WINDS SHOULD SUBSIDE BY NOON
ON SUNDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ161-071330-
/X.NEW.PAFC.WC.Y.0002.070107T0900Z-070107T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
425 PM AST SAT JAN 6 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM AST
SUNDAY. 

NORTHWEST WINDS OF 10 TO 20 MPH...STRONGEST AROUND ILIAMNA...ALONG
WITH VERY COLD TEMPERATURES WILL LEAD TO WIND CHILLS OF 35 TO 50
BELOW ZERO...COLDEST AROUND ILAIMNA OVERNIGHT TONIGHT AND THROUGH
SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ191-071330-
/X.NEW.PAFC.BZ.A.0001.070108T0300Z-070108T1500Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
425 PM AST SAT JAN 6 2007

...BLIZZARD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT. 

A POWERFUL STORM IN THE NORTH PACIFIC AND ASSOCIATED WEATHER FRONT
WILL MOVE INTO THE WESTERN ALEUTIANS SUNDAY NIGHT. THE WEATHER FRONT
MAY BRING SNOW ALONG WITH VERY STRONG WINDS OF 50 TO 65
MPH...CREATING THE POTENTIAL FOR WHITE OUT CONDITIONS.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$
1 follow-up statement
000 
WWAK42 PAFC 071006
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
106 AM AST SUN JAN 7 2007

AKZ155-161-071115-
/X.CAN.PAFC.WC.Y.0002.000000T0000Z-070107T2100Z/
KUSKOKWIM DELTA-BRISTOL BAY-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND...
KING SALMON...DILLINGHAM...NAKNEK...PILOT POINT
106 AM AST SUN JAN 7 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

AKZ191-080200-
/X.CON.PAFC.BZ.A.0001.070108T0300Z-070108T1500Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
106 AM AST SUN JAN 7 2007

...BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

A BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

A POWERFUL STORM IN THE NORTH PACIFIC AND ASSOCIATED WEATHER
FRONT WILL MOVE INTO THE WESTERN ALEUTIANS SUNDAY NIGHT. THE
WEATHER FRONT MAY BRING SNOW ALONG WITH VERY STRONG WINDS OF
50 TO 65 MPH...CREATING THE POTENTIAL FOR WHITE OUT CONDITIONS.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:15 PM AKST, 12 hours 10 minutes earlier.

Area forecast discussion, Jan 5, 11:15 PM AKST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
415 AM AST SAT JAN 6 2007

.DISCUSSION...

..SUMMARY..
A VAST UPPER LEVEL CUTOFF LOW CIRCULATING OVER THE Y-K DELTA AND
STRETCHING FROM THE PRIBILOFS TO THE ALASKA RANGE IS SLOWLY BEGINNING
TO MOVE SOUTHEAST. UNDER AND BEHIND THIS LOW THERE IS SIGNIFICANT
COLD AIR THAT HAS DROPPED TEMPS IN THE KUSKOKWIM VALLEY NEAR -50 THIS
MORNING. LIGHT SNOW CONTINUES TO DEVELOP OVER COOK INLET AND MOVE
INTO THE WESTERN KENAI AND ANCHORAGE BOWL AS WELL AS THE SOUTHERN
SUSITNA VALLEY. THE RATIO WAS MEASURED AT 75 TO 1 SNOW TO LIQUID
EQUIVALENT AT THE WFO. THE CAA IS PROVIDING ADDED LIFT TO THE
SHORTWAVE THAT IS MOVING OVER THE NORTHERN INLET. WATER VAPOR IMAGERY
SHOWS MOISTURE MOVING INTO SOUTHCENTRAL FROM THE CUTOFF LOW. INLET
MOISTURE IS ENHANCING THIS. BY SUN EVENING THE UPPER LEVEL LOW SHOULD
BE NEAR PRINCE WILLIAM SOUND WITH A SFC LOW TO THE EAST AND WILL
LEAVE THE AREA ON MON.

..SOUTHCENTRAL..
LIGHT SNOW WILL CONTINUE ACROSS THE ANCHORAGE BOWL..WESTERN
KENAI..AND MAT-SU VALLEYS TODAY AND MOVE EAST THROUGH THE DAY
TOMORROW. VERY COLD TEMPS ARE EXPECTED ACROSS THE REGION THROUGH
TUESDAY. MORNING LOWS IN ANCHORAGE AND SURROUNDING AREAS MAY DROP
INTO THE NEGATIVE 30S WHILE THE COPPER RIVER VALLEY WILL FALL EVEN
LOWER.

..SOUTHWEST MAINLAND..
SNOW SHOWERS AND LOW CLOUDS WILL FILTER ACROSS THE AREA AS THE
CUT-OFF LOW MOVES SOUTHEAST. VERY COLD TEMPS WILL REMAIN AS A HIGH
BUILDS IN. A CHANGE IS IN STORE TUE NIGHT AND WED AS A FRONTAL SYSTEM
BEGINS TO PUSH THE RIDGE OUT AND BRING SOUTHERLY FLOW AND PRECIP.

..ALEUTIANS..
WEAK LOWS MOVING SOUTH OF THE CENTRAL ALEUTIANS AND EVENTUALLY TOWARD
THE AK PENN TODAY AND TOMORROW WILL BRING LOCALIZED GALE FORCE WINDS
AND SNOW. OTHERWISE THE NEXT BIG SYSTEM WILL MOVE INTO THE WESTERN
ALEUTIANS SUN NIGHT. MODELS ARE STILL A LITTLE UNCERTAIN ON THE EXACT
TIMING OF THE NEXT SYSTEM SO THAT COULD CHANGE 12 HRS EITHER WAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 130 132 170 185
         HEAVY FREEZING SPRAY 120 121 125 129 130 132 138 141 150
                              165 179 185

RNW JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 4:30 PM AKSTGale WarningAFC7 hr
Jan 5, 7:30 PM AKSTGale WarningAFC4 hr
Jan 5, 11:00 PM AKSTGale WarningAFC12 hr
Jan 5, 11:00 PM AKSTSmall Craft AdvisoryAFC36 hr
Jan 5, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Jan 5, 11:00 PM AKSTHeavy Freezing Spray WarningAFC48 hr
Jan 5, 11:00 PM AKSTHeavy Freezing Spray WarningAFC24 hr
Jan 6, 11:00 AM AKSTBrisk Wind AdvisoryAFC24 hr
Jan 6, 11:00 AM AKSTGale WarningAFC12 hr
Jan 6, 11:00 AM AKSTGale WarningAFC12 hr
Jan 6, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr
Jan 6, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Jan 6, 11:00 AM AKSTStorm WarningAFC48 hr
Jan 6, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Jan 6, 11:00 AM AKSTHeavy Freezing Spray WarningAFC19 hr
Jan 6, 1:40 PM AKSTHeavy Freezing Spray WarningAFC9 hr

Nearby

Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.